Aa
Aa
A
A
A
Close
Avatar universal

Antibiotic dose/Please clarify

Hey! so my situation is i have a pretty bad tooth infection due to a half done root canal and pretty terrible negligence from a dentist. I've had all types of tooth pain but this is probably the worst, This also happens to be in the same location i had surgery to remove a tooth fragment from a root that was left 12 years ago which started to root and cause multiple abscess. I went to the dentist 3 days ago she said there is nothing they can do until i finish antibiotic treatment so she prescribed to me 875mg of amoxicillin + 125mg of clavulanate EVERY 8 HOURS. I pretty much been in extreme tooth pain and to add to that every time i take this i get pretty bad stomach pain i describe it as the empty feeling you have when you don't eat anything but x10, so i did some searching and i could not find anywhere saying 875mg every 8 hours i only saw every 12 hours. I just wanted to know if i should switch the hours and start taking it every 12 or just keeping going with every 8 hours whatever is the safest i guess. I have taken amoxicillin before and i don't have any known allergies.

Sorry if the story is all over the place
5 Responses
Sort by: Helpful Oldest Newest
3191940 tn?1447268717
We can't give dosing information here, but please call your dentist and confirm that the dosage is what he intended to prescribe.  Your pharmacist is also a good source of information. Don't switch the dosage on your own.

Stomach issues like those you are describing are not uncommon during a course of antibiotics.  You can take probiotics or eat probiotic yogurt to help minimize the impact on your gut flora.
Helpful - 0
363281 tn?1590104173
COMMUNITY LEADER
Hello~I am sorry you are having these issues with pain. Unfortunately, we are not qualified to give dosage recommendations, I would certainly contact your dentist again and explain how you are feeling and make sure you heard her right regarding the prescription dosage. Also, if you don't get any satisfying answers from the dentist, then contact the pharmacist, many times, they can help as they are usually more familiar with the meds and dosage than the doctor.

As to the horrible tummy pain, sadly, this is common with many antibiotics, I would go to the health food store and buy a good, high potency pro-biotic, this will help to put back the "friendly bacteria" that the antibiotics are removing, I do this when I take antibiotics and it helps.

I hope you feed better soon.
Helpful - 0
973741 tn?1342342773
Take the Agumentin (amoxicillin and clav) with a full glass of water when you take it and try to have food with it. That helps with stomach issues.  They do often use that dose BID, or twice a day (12 hours) but TID is also done.  The issue is that teeth are close to the brain, right?  Dentists do not play around when knocking out an infection.  And Amoxicillin is very commonly used at higher doses now (due to resistance). The clavulanate doesn't go up, just the amoxicillin).  Check in with your doctor and report your stomach issue but in general, try the full glass of water and food. It most often does solve the problem of this particular compound.
Helpful - 0
1 Comments
I also whole heartedly agree with the idea of a probiotic along with it.  
Avatar universal
Hello again, thank you for all the replies just thought i would give a quick update on the situation. My dentist said i switched to taking 12 in 12 that it would be fine that seemed to stop any stomach issue. I finished my antibiotics last night but developed swelling 2 days before not sure if its an abscess because when i had my past ones it would viably come out on my gums this just seems to be way up there i went to check the name of the bone where i have pain ahahaha its called the zygomatic bone in the small circular ball right underneath it feels bruised. So i had pain seems on the nerve right inside the tooth which stopped and seemed to go right up into the root. Right now i still feel swelling and some discomfort but i have to wait until monday to go in i hope that the infection doesn't come back or gets worse pretty scared of a brain infection.

Thank you once again for replying the probiotics did help out a lot.
Helpful - 0
363281 tn?1590104173
COMMUNITY LEADER
I hope you feel better soon and that the dentist can resolve these issues.

Here is a link to our Dental forum, perhaps it may help with thoughts as well.
https://www.medhelp.org/forums/Dental-Health/show/216
Helpful - 0
Have an Answer?

You are reading content posted in the General Health Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
80052 tn?1550343332
way off the beaten track!, BC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.